Generalized seizures aggravated by levetiracetam in an adult patient with phenylketonuria


DERİCİOĞLU N. , SAYGI S.

METABOLIC BRAIN DISEASE, vol.25, no.2, pp.207-209, 2010 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 25 Issue: 2
  • Publication Date: 2010
  • Doi Number: 10.1007/s11011-010-9197-7
  • Title of Journal : METABOLIC BRAIN DISEASE
  • Page Numbers: pp.207-209

Abstract

Phenylketonuria (PKU) is one of the most common inherited metabolic disorders, which is characterized by excessive accumulation of phenylalanine (Phe) in tissues. Generalized seizures occur in 25% of the patients. Little is known about seizures and their treatment in adult PKU patients, and information with newer antiepileptic drugs is lacking. Here we report an adult patient who developed generalized seizures later in life, despite strict dietary control, and whose seizures were aggravated by levetiracetam (LEV). Convulsions ceased after discontinuation of LEV and the patient has been seizure free on topiramate 125 mg/day.